Paxil-Can I go 15ml to 20ml back to 15ml?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Patty B.
Regular Member


Date Joined Oct 2006
Total Posts : 72
   Posted 1/26/2007 11:11 PM (GMT -7)   
Here it is late on a Friday nite.
I'll ask a pharmacist this weekend if I have to other wise see my do next week but...
I was taking 20ml of Paxil for about 3 or four months and was totally symptom free but was lazy and tired all the time so my doc suggested reducing the daily dose to 15ml and see if I have more oomph--and I slowly notice I do have more energy and drive.
I've started having symptoms again and don't know if this is just the normal unpredictable cycle my anxiety symptoms/instigators follow or if it's because the paxil dose has been reduced.
Is it possible to take 20ml for a couple days to see if there is a change in how I feel and go back down to 15 again and see if it comes back? I understand the tiredness will come back but how does raising and lowering the doses affect the effectiveness and how efficient the drug will work for me?
Thoughts please?

It's been a wonderful 3 months without anxiety but I am always waiting for this other shoe to fall.
Patty B.

When I put my foot in my mouth I hope someone will tell me before I wiggle my toes.


GFK
Regular Member


Date Joined Jun 2006
Total Posts : 275
   Posted 1/27/2007 8:36 AM (GMT -7)   
How long ago did you reduce the dose? I ask because just like increasing, reducing can cause some side affects for a while. You may want to give it a little more time...

Have you sought out therapy, or just taking paxil? If you have not learned CBT, relaxation, etc., I strongly suggest it.

I was on 30mg Paxil for about 6 years or so. I wanted to see if I could do without it and with doc's guidance really slowly (like 5mg every 6 mos) decreased.... I got down to 10 mg just fine. Had the occasional anxiety, but with the tools I learned in therapy was able to get thru it quite painlessly. When I tried 5 mg, the anxiety was too prevalent for my liking. Went back up to 10 mg and have been there since.

As for going up and down for a few days, I dont think it would hurt you, but not sure if a few days would give you a real answer. I'd suggest therapy while you are fairly "comfortable" with your level of anxiety (IMO it makes it easier to learn the techniques). Then I'd lower the dose to a point where you are comfortable with the level of effectiveness and side effects. Of course, your doc should be part of the process too!

Hope this helps!
Karen

Patty B.
Regular Member


Date Joined Oct 2006
Total Posts : 72
   Posted 1/27/2007 9:31 AM (GMT -7)   
It's only been about two weeks that I've been on the reduced dose--15 ml.
I have not investigated therapy and really don't intend to, no offence to those who do of course.
My symptoms are mostly physical and right out of the blue: heart palpitations, changes in beat, feeling like my heart has dropped down a gear, brown out feelings, sensitivities to the physical changes of falling asleep and the weird feeling of being constipated without being constipated (pressure build up in my body and thighs). These have been light but there for about a week and hope that it doesn't linger or peak.
I'm not freaked out (yet) and am holding my own but am on a slippery slop. Funny when I started Paxil and things were great i resolved to be strong and sorta fluff off symptoms if ever they should come back after all I haven't died---but---now that they start again I wuzz out and start to hang on the symptoms again. I feel like I am not as strong as I want to be about this even tho I know roughly what's up--grrrr. When the physical feeling of it stops your day for that second or minute I can't help but react and wonder.
Patty B.

When I put my foot in my mouth I hope someone will tell me before I wiggle my toes.


GFK
Regular Member


Date Joined Jun 2006
Total Posts : 275
   Posted 1/27/2007 9:37 AM (GMT -7)   
Patty - No offense taken. There are also books and such that can help you learn CBT, which really helps. You may want to try that avenue.

Totally understand and relate to what you are going thru! Hang in there...

Karen

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/28/2007 4:38 AM (GMT -7)   
Patty
I suggest you find out what is going on within your body to make you feel constipated a prolapsed uterus might cause that as well as other thing
I AM NOT SATING THAT IS what it is only saying it needs to be checked into
'Karen also has given you great input as well
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity... 
 Dream, Reach and Believe ......
               
                             
 Co Mod @ Crohns                                     
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
 
                                  
                          
                                  

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 8:53 PM (GMT -7)
There are a total of 2,735,146 posts in 301,276 threads.
View Active Threads


Who's Online
This forum has 151376 registered members. Please welcome our newest member, ufindjess.
314 Guest(s), 12 Registered Member(s) are currently online.  Details
Wings of Eagles, THE HAPPY TURTLE, ufindjess, dacarte3, Charmed3, LG13, WORLD HEALING, sam12, Sarakt, LiveJoy, trumpet123, Yarbo3


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer